MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; GLND KWIRE

EXACTECH, INC. EQUINOXE; GLND KWIRE
Catalog Number 315-35-00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on previous evaluations, the broken k-wire reported was most likely the result of applying an excessive bending moment to the k-wire during reaming.However, this cannot be confirmed as the device was not available for evaluation.
 
Event or Problem Description
During a total shoulder arthroplasty on this (b)(6) y/o male patient, the surgeon inserted 2.0 guide wire and placed the glenoid reamer over guide wire.While reaming, the guide wire broke and part of it was still in glenoid.He was able to safely remove the piece that was in patient.Patient was not affected surgery went fine.The device was accidentally discarded.

Brand Name
EQUINOXE
Common Device Name
GLND KWIRE
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11816166
Report Number1038671-2021-00232
Device Sequence Number14374181
Product Code KWS
UDI-Device Identifier10885862085658
UDI-Public10885862085658
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number315-35-00
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2021
Initial Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR